Alert archive / Tennessee / Freeze Warnings in 2009

Freeze Warning 3, NWS Morristown, TN

April 7, 200931 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this freeze warning at Apr 7, 2009, 3:54 AM EDT for 31 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 7, 2009, 11:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 3:54 AM EDT (07:54 UTC)
In effect from
Apr 7, 2009, 11:00 PM EDT
Expired
Apr 8, 2009, 10:00 AM EDT
In force
11 hr
Issued by
NWS Morristown, TN
All 33 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:58 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 7, 1:58 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
158 AM EDT TUE APR 7 2009

.AVIATION...PLENTY OF VORTICITY AND MOISTURE AVAILABLE AS UPPER
TROF ONLY SLOWLY ADVANCES ACROSS THE REGION. RELATIVELY ACTIVE
WEATHER WITH THE POSSIBILITY OF -SHSN WITH SOME -RA MIXED IN ACROSS
SOUTHEAST TN THROUGH AT LEAST THE FIRST HALF OF THE TAF PERIOD.
CEILINGS LOW ENOUGH FOR SOME IFR AT TRI AS ATMOSPHERE DESTABILIZES
A BIT DURING THE DAY LEADING TO SOME SHOWERS OF -SN AND -RA. BELIEVE
FLIGHT CONDITION SHOULD STAY GENERALLY MVFR AT TYS AND CHA FOR THE
MAIN EVENT WHICH BASICALLY WRAPS UP BY MID AFTERNOON TODAY AT THESE
SITES. WINDS A LITTLE STRONG TODAY WITH SUSTAINED SPEEDS AROUND 15
KTS WITH GUSTS TO 25 KTS OR A LITTLE HIGHER OUT OF THE WEST
NORTHWEST.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WINTER STORM WARNING UNTIL 4 AM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     FREEZE WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
     CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
     MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
     NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
     NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
     SOUTHEAST MONROE...SULLIVAN...UNION...WASHINGTON TN...WEST
     POLK.

     FREEZE WARNING UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...CAMPBELL...
     CLAIBORNE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...
     JEFFERSON...KNOX...LOUDON...MARION...MORGAN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...ROANE...SCOTT TN...SEQUATCHIE...
     SOUTHEAST MONROE...SULLIVAN...UNION...WASHINGTON TN.

VA...WINTER STORM WARNING UNTIL 4 AM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LEE...WISE.

     WINTER WEATHER ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR THE
     FOLLOWING ZONES: RUSSELL...WASHINGTON.

&&
Hazardous weather outlook, Apr 6, 5:28 AM EDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
528 AM EDT MON APR 6 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
528 AM EDT MON APR 6 2009 /428 AM CDT MON APR 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER AIR WILL MOVE INTO THE REGION TODAY BEHIND A COLD
FRONT...WITH SCATTERED SNOW SHOWERS DEVELOPING ACROSS MOST OF THE
AREA TONIGHT. SNOWFALL ACCUMULATIONS WILL BE POSSIBLE
ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. A WINTER
STORM WATCH IS IN EFFECT FOR THE TENNESSEE MOUNTAINS AND WISE
COUNTY VIRGINIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS MAY CONTINUE IN THE MOUNTAINS INTO TUESDAY MORNING.
ALSO...TEMPERATURES ARE ALSO EXPECTED TO FALL BELOW FREEZING
AREAWIDE BY SUNRISE ON TUESDAY MORNING...AND AGAIN BY SUNRISE ON
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SNOWFALL REPORTS TONIGHT AND ON
TUESDAY.

Nearby

Freeze Warnings in Tennessee, 2009Freeze Warnings in North Carolina, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.